Alert archive / Pennsylvania / Tornado Warnings in 2010

Tornado Warning 6, NWS State College, PA

July 21, 2010Centre County, Clearfield County, Pennsylvania

NWS State College, PA issued this tornado warning at Jul 21, 2010, 6:47 PM EDT for Centre County, Clearfield County, Pennsylvania. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2010, 6:47 PM EDT (22:47 UTC)
Expired
Jul 21, 2010, 7:15 PM EDT
In force
28 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clearfield County, PA

The radar

The State College radar (KCCX), 22 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:55 PM EDTFUNNEL CLOUD6 Sw Moshannon, PA911 CENTER REPORTED FUNNEL CLOUD BETWEEN WINBURNE AND LANSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 11:27 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
524 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WFUS51 KCTP 212247
TORCTP
PAC027-033-212315-
/O.NEW.KCTP.TO.W.0006.100721T2247Z-100721T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
647 PM EDT WED JUL 21 2010

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 715 PM EDT

* AT 644 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM
  CONTAINING THE POSSIBLE TORNADO WAS NEAR KARTHAUS...MOVING
  SOUTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  BLACK MOSHANNON STATE PARK AROUND 655 PM...
  SNOW SHOE AROUND 700 PM...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 132 AND 153...I-99 BETWEEN MILE MARKERS 65
AND 66.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER INSIDE NOW. DO NOT WAIT TO SEE OR HEAR THE TORNADO. MOVE
TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF A STURDY BUILDING. PUT AS
MANY WALLS BETWEEN YOU AND THE OUTSIDE AS YOU CAN. AVOID WINDOWS.
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4119 7808 4116 7805 4114 7801 4116 7800
      4118 7798 4114 7777 4110 7775 4111 7771
      4081 7799 4108 7830 4121 7818
TIME...MOT...LOC 2247Z 299DEG 40KT 4109 7809

$$

FORECASTER: JUNG/STEINBUGL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this tornado warning went out at Jul 21, 3:49 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 21, 3:49 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 PM EDT WED JUL 21 2010

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTH OF THE MASON DIXON LINE AND BECOME
NEARLY STATIONARY TONIGHT. HIGH PRESSURE WILL PROVIDE FAIR AND
DRY WEATHER TOMORROW. THE NEARLY STATIONARY FRONT WILL RETURN
NORTHWARD AS A WARM FRONT ON FRIDAY. ANOTHER COLD FRONT WILL MOVE
SOUTHEAST FROM THE GREAT LAKES THIS WEEKEND. VERY WARM AND HUMID
CONDITIONS ARE EXPECTED FRIDAY AND SATURDAY...WITH A SLIGHT COOL
DOWN LATER THIS WEEKEND AND PERHAPS INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...
THE VERY WARM 8-10C AIR AT 700 HPA APPEARS TO CONTINUE TO KEEP
SOUTHERN AREAS CAPPED AND THUS MOSTLY SUNNY AND THUNDER FREE.
FARTHER NORTH AND IN THE NORTHWEST...LESS STABLE AIR HAS ALLOWED
STORMS TO FORM AND EVOLVE. MOST GET FAIRLY BIG AND A FEW HAVE
PERSISTED AND DEVELOPED SOME ROTATION. NO BIG STORMS OR REPORTS OF
PROBLEMS.

THE NORTHERN TWO THIRDS OF THE AREA ARE UNDER A SEVERE
THUNDERSTORM WATCH. SO FAR BEEN SPOTTY BUT IT IS ONLY MID-
AFTERNOON. WILL HAVE TO WATCH AND MONITOR STORMS AND SEE HOW IT
EVOLVES AS THE FRONT IS STILL TO OUR WEST.

CONVECTION SHOULD DIMINISH AND SLIGHTLY DRIER AIR MOVES INTO
TONIGHT. TEMPS SHOULD FALL INTO THE MID 60S IN THE NW AND MID 70S
IN THE SOUTHEAST BEFORE 10 PM.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ANY RESIDUAL CONVECTION SHOULD END BEFORE OR JUST 1-2 HOURS INTO
THIS PERIOD.

CLEARING SKIES AND COOLER OVERNIGHT.

HIGH PRESSURE AT THE SURFACE...A PASSING RIDGE...AND ABOVE NORMAL
850 AND 700 HPA TEMPS FOR THURSDAY SHOULD KEEP THE CONVECTION
DOWN. 850 HPA TEMPS CLIMB TO OVER 18C ALONG MD BORDER. HOT
AFTERNOON. WARM AIR AT 700 HPA MOVES IN OVER NIGHT THURSDAY INTO FRIDAY.

850 HPA TEMPS PEAK NEAR 20C SOME MODELS SHOW 22C OVER SOUTHERN AND
SE AREAS. FRIDAY SHOULD BE A HOT DAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WEAK TROUGHING IS EXPECTED TO PERSIST ACROSS THE NORTHEAST THIS
PERIOD...WHILE THE SUBTROPICAL RIDGE GRADUALLY EXPANDS INTO THE
CENTRAL AND NORTHERN PLAINS.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY ACCOMPANY A COLD
FRONT PUSHING SEWD ACROSS THE GRT LKS INTO THE MID-ATLC SAT/SUN.
FRIDAY AND SATURDAY STILL LOOK VERY WARM AND HUMID WITH HEAT
INDEX/APPARENT TEMPERATURES POSSIBLY EXCEEDING 100F OVER THE
MIDDLE AND LOWER SUSQ VALLEY. LATER SHIFTS WILL NEED TO CONSIDER A
HEAT-RELATED HEADLINE. AIR QUALITY WILL LIKELY BE VERY POOR. THE
WEEKEND FROPA IS EXPECTED TO PENETRATE INTO THE CAROLINAS EARLY
NEXT WEEK...WITH A SLIGHTLY DRIER AIR MASS OVERSPREADING THE AREA
IN ITS WAKE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH EASTWARD
ACROSS THE NORTHERN HALF OF THE STATE THIS MORNING. AFTER THE
SHOWERS CLEAR THE REGION...THE LOW CLOUD DECKS AND THE MVFR FOG WILL
LIFT...ALLOWING FOR CONDITIONS TO BECOME PREDOMINANTLY VFR.

AT AROUND 15Z...ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS WILL
BEGIN DEVELOP...AS A WARM FRONT REMAINS JUST TO THE NORTH OF THE
STATE. THIS PATTERN WILL GIVE THUNDERSTORMS THE POTENTIAL TO
BECOME SEVERE AS THEY MOVE EASTWARD ACROSS THE STATE.

NONETHELESS...MOST AIRFIELDS SHOULD BE UNDER MAINLY VFR CONDITIONS
THROUGHOUT THE DAY...WITH SOME LOCALIZED MVFR AND IFR IN
SHRA/TSRA.

THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CLEAR THE REGION
SOON AFTER SUNSET...ALLOWING FOR THE RETURN OF LOW CEILINGS AND
MVFR FOG ACROSS PARTS OF THE REGION AFTER 06Z.

OUTLOOK...
THU...MAINLY VFR.
THU NIGHT-SUN...MAINLY VFR...WITH MVFR POSS IN SCTD SHRA/TSRA.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/STEINBUGL
NEAR TERM...GRUMM
SHORT TERM...GRUMM
LONG TERM...STEINBUGL
AVIATION...TYBURSKI
Hazardous weather outlook, Jul 21, 1:35 PM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
135 PM EDT WED JUL 21 2010

PAZ024>028-033>036-056-063>065-221745-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK-
135 PM EDT WED JUL 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON. THE PREDOMINATE HAZARD WILL BE DAMAGING WINDS...WITH
LARGE HAIL AND OR EVEN AN ISOLATED BRIEF TORNADO A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.

APPARENT TEMPERATURES IN EXCESS OF 95 TO 100 DEGREES ARE POSSIBLE
ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

PAZ004>006-010>012-037-041-042-221745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
135 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

PAZ017>019-045-046-049>053-057>059-066-221745-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER-
135 PM EDT WED JUL 21 2010

...SEVERE THUNDERSTORM WATCH 507 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.

APPARENT TEMPERATURES IN EXCESS OF 95 TO 100 DEGREES ARE POSSIBLE
ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

MS

In the hours before

Special weather statement, Jul 21, 4:27 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT WED JUL 21 2010

PAZ012-041-045-046-212100-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
427 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON AND SOUTHWESTERN
LYCOMING COUNTIES...

AT 426 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOCK HAVEN...MOVING
EAST AT 55 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR MCELHATTAN AROUND 435 PM...JERSEY SHORE AROUND 440 PM...CARROLL
AROUND 445 PM...COLLOMSVILLE AROUND 450 PM AND ELIMSPORT AROUND 455
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 177 AND 194...I-180 BETWEEN MILE MARKERS 21
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 120.

LAT...LON 4131 7687 4109 7703 4108 7714 4104 7715
      4098 7734 4100 7740 4119 7769 4137 7758

FORECASTER: JUNG
Special weather statement, Jul 21, 4:44 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT WED JUL 21 2010

PAZ012-018-019-027-045-049-212115-
MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-UNION PA-
444 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE...NORTHEASTERN
MIFFLIN...SOUTHEASTERN CLINTON AND WESTERN UNION COUNTIES...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES NORTH OF
BELLEFONTE...MOVING SOUTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR BEECH CREEK AROUND 450 PM...LAMAR AROUND 455 PM...REBERSBURG
AROUND 500 PM...LOGANTON AROUND 505 PM...WEIKERT AROUND 510 PM AND
LAURELTON CENTER AROUND 515 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 161 AND 198.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...STATE ROAD 26...STATE ROAD 45...STATE ROAD 120.

LAT...LON 4109 7719 4108 7717 4108 7712 4107 7707
      4082 7729 4081 7736 4074 7736 4067 7742
      4105 7783 4121 7772

FORECASTER: JUNG
Special weather statement, Jul 21, 5:09 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT WED JUL 21 2010

PAZ046-049>053-212145-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-
SOUTHERN LYCOMING PA-UNION PA-
509 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT MONTOUR...NORTHEASTERN SNYDER...
NORTHUMBERLAND...SOUTHEASTERN LYCOMING...UNION AND WESTERN COLUMBIA
COUNTIES...

AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSPORT...MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR WATSONTOWN AROUND 515 PM...MCEWENSVILLE AROUND 520 PM...
MOORESBURG AROUND 525 PM...JERSEYTOWN AROUND 530 PM...DANVILLE AROUND
535 PM AND CATAWISSA AROUND 540 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 236...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...
STATE ROAD 45...STATE ROAD 61...STATE ROAD 118.

LAT...LON 4094 7646 4072 7675 4078 7688 4081 7701
      4087 7714 4103 7717 4104 7714 4107 7714
      4108 7717 4128 7705 4124 7631

FORECASTER: JUNG
Special weather statement, Jul 21, 5:34 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT WED JUL 21 2010

PAZ010-212200-
ELK PA-
534 PM EDT WED JUL 21 2010

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELK COUNTY...

AT 531 PM EDT...A STRONG THUNDERSTORM WAS NEAR RIDGWAY...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR BRANDY CAMP AROUND 540 PM...BROCKPORT
AROUND 545 PM...ST. MARYS AROUND 550 PM AND FORCE AROUND 600 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
120...STATE ROAD 255.

LAT...LON 4144 7843 4141 7842 4139 7827 4124 7824
      4125 7864 4122 7865 4121 7868 4125 7875
      4127 7875 4137 7894 4152 7888

FORECASTER: JUNG
Special weather statement, Jul 21, 5:57 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
557 PM EDT WED JUL 21 2010

PAZ027-028-049>053-056>058-212230-
COLUMBIA PA-DAUPHIN PA-JUNIATA PA-MIFFLIN PA-MONTOUR PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-UNION PA-
557 PM EDT WED JUL 21 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JUNIATA...
NORTHEASTERN MIFFLIN...NORTHEASTERN PERRY...NORTHERN SCHUYLKILL...
NORTHUMBERLAND...NORTHWESTERN DAUPHIN...SNYDER...SOUTHEASTERN
MONTOUR...SOUTHERN COLUMBIA AND SOUTHERN UNION COUNTIES...

AT 554 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SHUMANS TO REEDS GAP STATE PARK...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR NUMIDIA AROUND 605 PM...NUREMBURG AROUND 610 PM...
SHEPPTON AROUND 615 PM...FERNDALE AROUND 620 PM...MCADOO AROUND 625
PM AND MAHANOY CITY AROUND 630 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 242 AND 247...I-81 BETWEEN MILE MARKERS 109
AND 139.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 522...
STATE ROAD 61...STATE ROAD 309.

LAT...LON 4052 7709 4077 7758 4082 7747 4104 7624
      4102 7622 4095 7620 4091 7603 4091 7600
      4076 7579

FORECASTER: JUNG
Special weather statement, Jul 21, 6:03 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
603 PM EDT WED JUL 21 2010

PAZ010-011-017-212230-
CAMERON PA-CLEARFIELD PA-ELK PA-
603 PM EDT WED JUL 21 2010

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD...
SOUTH CENTRAL CAMERON AND SOUTHERN ELK COUNTIES...

AT 558 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ST.
MARYS TO 14 MILES NORTH OF BROOKVILLE...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL BE NEAR MEDIX RUN AROUND 610 PM...FORCE AROUND 615 PM...TREASURE
LAKE AROUND 625 PM AND PARKER DAM STATE PARK AROUND 630 PM.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 109.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE
ROAD 120...STATE ROAD 153...STATE ROAD 255.

LAT...LON 4145 7907 4144 7897 4150 7897 4140 7837
      4132 7814 4127 7807 4121 7810 4115 7804
      4112 7808 4112 7881 4119 7879 4121 7872
      4123 7875 4127 7875 4137 7896 4135 7909
      4142 7910

FORECASTER: JUNG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 4:37 AM EDTSpecial Weather StatementCTPClinton23 min
Jul 21, 5:28 AM EDTSpecial Weather StatementCTPLycoming32 min
Jul 21, 11:03 AM EDTSpecial Weather StatementCTPMcKean27 min
Jul 21, 11:28 AM EDTSpecial Weather StatementCTPElk47 min
Jul 21, 12:03 PM EDTSpecial Weather StatementCTPColumbia27 min
Jul 21, 12:14 PM EDTSpecial Weather StatementCTPCameron31 min
Jul 21, 1:14 PM EDTSpecial Weather StatementCTPWarren31 min
Jul 21, 1:30 PM EDTSpecial Weather StatementCTPColumbia45 min
Jul 21, 1:51 PM EDTSpecial Weather StatementCTPWarren39 min
Jul 21, 1:56 PM EDTSpecial Weather StatementCTPClinton34 min
Jul 21, 1:57 PM EDTSpecial Weather StatementCTPMcKean33 min
Jul 21, 2:32 PM EDTSpecial Weather StatementCTPMcKean28 min
Jul 21, 2:36 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Union26 min
Jul 21, 2:39 PM EDTSpecial Weather StatementCTPPotter36 min
Jul 21, 2:52 PM EDTSpecial Weather StatementCTPCameron, Elk23 min
Jul 21, 3:20 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, McKean, Potter55 min
Jul 21, 3:56 PM EDTSpecial Weather StatementCTPElk49 min
Jul 21, 4:00 PM EDTSpecial Weather StatementCTPLycoming45 min
Jul 21, 4:03 PM EDTSevere Thunderstorm WarningCTPCameron, Centre, Clearfield, Clinton, Elk57 min
Jul 21, 4:22 PM EDTSpecial Weather StatementCTPForest23 min
Jul 21, 4:27 PM EDTSpecial Weather StatementCTPClinton33 min
Jul 21, 4:44 PM EDTSpecial Weather StatementCTPUnion31 min
Jul 21, 4:55 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Mifflin65 min
Jul 21, 5:09 PM EDTSpecial Weather StatementCTPMontour, Northumberland, Union36 min
Jul 21, 5:34 PM EDTSpecial Weather StatementCTPElk26 min
Jul 21, 5:57 PM EDTSpecial Weather StatementCTPNorthumberland, Schuylkill, Snyder33 min
Jul 21, 6:03 PM EDTSpecial Weather StatementCTPElk27 min
Jul 21, 6:08 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Clinton, Elk52 min
Jul 21, 6:18 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Northumberland, Perry, Schuylkill and 1 more42 min
Jul 21, 7:02 PM EDTSpecial Weather StatementCTPLebanon, Schuylkill28 min
Jul 21, 7:14 PM EDTSevere Thunderstorm WarningCTPCentre46 min
Jul 21, 7:31 PM EDTSpecial Weather StatementCTPCambria29 min
Jul 21, 7:44 PM EDTSevere Thunderstorm WarningCTPCentre, Juniata, Mifflin46 min

Nearby

Tornado Warnings in Pennsylvania, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.